there are some ppl here w/ medical bakground that will more than likely answer this for you later on today. I am almost 100% positive that hydrocodone has an antihistimine in it. which can cause breathing problems.
rollerskate is correct about the vicodin. There are few medications with hydrocodone and an antihistamine. One is what I take, Tussionex- 12 hr. ext. release hydrocodone with chlorpheniramine(same antihistamine that dimmetapp uses). Anyhow, the reason you are having shortness of breath is that you have opiate receptors throughout your cardiopulmonary system. Opiates have traditionally been very good for cough because they slow and or paralyze the lung muscles that contract to make you cough and help dry out mucous secretions. For this reason there is usually a label on prescriptions that have opiates stating not to take more of the medication than prescribed as it can cause severe breathing problems. This will effect other more so than normal. If this is the case you should proably lower your dose until you can see your doctor.
hydrocodone/vicodin does NOT have an antihistamine in it. All it contains is Hydrocodone and APAP which stands for N-Acetyl-Para-Amino-Phenol or the common name Acetaminophen or Tylenol.. nothing else is in those pills. When we take opiates our body releases histamines and that is why sometimes we get itchy and red eyes too.. taking an anti-histamine along with hydrocodone/vidodin/really any opiate will make it about 30-50 percent more potent mg : mg ,,, so hmm be carefull with the benadryls they'll knock your a$$ out with a couple vicodin.
just don't take so many vicodin and you won't get the short breath. opiates depress breathing too.. so who knows whats causing it.. could be an allergic reaction, could be normal ,, dunno.. you didn't give much infos besides "hydrocodone cause short breath?"
I know this is 2 years later and you may not even be on here anymore, but i need some help with the tussionex addiction and withdrawal. I had severe breathing problems due to it. Now i know for sure the reason why. Please tell me how you are doing now and maybe you can help me. Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.